Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

SaffronSave

Acne from switching between generic brands of birth control

Recommended Posts

Hi! So I was on Gianvi (generic of Yaz) for almost a year and my skin was looking great. Still a few breakouts here and there. Then my pharmacy switched me to a different generic of Yaz. It didn't have a name, it was just labeled "Drospirenone Ethynil Estradiol" by the brand Glenmark. Even though it was the same hormone, within the first week of using it it gave me a minor break out. My skin was much more oily and my pores were very clogged for the whole month. Then, around my period it got worse. I figured if I switched back to Gianvi after finishing that pack it would go back to normal. For the majority of the month it was okay, but I did get a few cysts here and there (I assumed it was because I was taking sudafed, which I read could cause acne). Then the week before my period, my pores got very clogged, skin was super oily, and now, about 3 days before my period, I have 4 cysts on my chin, one on my cheek, and one coming in on my forehead. Does anyone have experience with switching generic brands of birth control, and if so, did it affect your skin like this? Is this just another initial breakout of switching birth controls, even though it is the same hormone? How long do you think it will take my skin to adjust back to normal? Or do you think I should just get off the birth control all together and try a different method? Wouldn't be opposed to trying something new, just would hate to have to go through another 3-4 month initial breakout :/ TIA for anything you have to offer!!!

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×